Alert archive / Virginia / Wind Advisories in 2020

Wind Advisory 10, NWS Blacksburg, VA

March 5, 202022 counties in Virginia; Greenbrier County, Monroe County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Mar 5, 2020, 8:34 PM EST for 22 counties in Virginia; Greenbrier County, Monroe County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Mar 6, 2020, 12:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2020, 8:34 PM EST (01:34 UTC)
In effect from
Mar 6, 2020, 12:00 PM EST
Expired
Mar 7, 2020, 9:00 AM EST
In force
21 hr
Issued by
NWS Blacksburg, VA
All 27 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA, Greenbrier County, WV, Monroe County, WV

The radar

The Roanoke radar (KFCX), 28 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS71 KRNK 060134
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
834 PM EST Thu Mar 5 2020

NCZ001-002-018-VAZ015-060945-
/O.NEW.KRNK.WI.Y.0010.200306T1700Z-200307T1400Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
834 PM EST Thu Mar 5 2020

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 9 AM EST
SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Grayson County. In North Carolina, Ashe, 
  Alleghany NC and Watauga Counties.

* WHEN...From noon Friday to 9 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
RCS
5 follow-up statements
494 
WWUS71 KRNK 061048
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
548 AM EST Fri Mar 6 2020

NCZ001-002-018-VAZ015-061900-
/O.CON.KRNK.WI.Y.0010.200306T1700Z-200307T1400Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
548 AM EST Fri Mar 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM EST
SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In Virginia, Grayson County. In North Carolina, Ashe, 
  Alleghany NC and Watauga Counties.

* WHEN...From noon Friday to 9 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
253 
WWUS71 KRNK 061334
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
834 AM EST Fri Mar 6 2020

VAZ009>014-016>020-022>024-WVZ044-507-062100-
/O.EXA.KRNK.WI.Y.0010.200306T1700Z-200307T1400Z/
Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Monroe-
Eastern Greenbrier-
Including the cities of Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, 
Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle,
Lexington, Buena Vista, Union, Lewisburg, White Sulphur Springs, 
and Alderson
834 AM EST Fri Mar 6 2020

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM EST SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts over 45 mph 
  expected, especially on the hilltops.

* WHERE...Southeast West Virginia and portions of Virginia along
  and west of the Blue Ridge.

* WHEN...From noon Friday to 9 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ001-002-018-VAZ015-062100-
/O.CON.KRNK.WI.Y.0010.200306T1700Z-200307T1400Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
834 AM EST Fri Mar 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM EST
SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...The mountains of North Carolina into the Grayson
  Highlands of Virginia.

* WHEN...From noon Friday to 9 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
178 
WWUS71 KRNK 061941
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
241 PM EST Fri Mar 6 2020

NCZ001-002-018-VAZ015-070400-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-200307T1400Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
241 PM EST Fri Mar 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...The mountains of North Carolina into the Grayson 
  Highlands of Virginia.

* WHEN...From noon Friday to 9 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VAZ009>014-016>020-022>024-WVZ044-507-070400-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-200307T1400Z/
Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Monroe-
Eastern Greenbrier-
Including the cities of Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, 
Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle,
Lexington, Buena Vista, Union, Lewisburg, White Sulphur Springs, 
and Alderson
241 PM EST Fri Mar 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts over 45 mph 
  expected, especially on the hilltops.

* WHERE...Southeast West Virginia and portions of Virginia along 
  and west of the Blue Ridge.

* WHEN...From noon Friday to 9 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
341 
WWUS71 KRNK 062330
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
630 PM EST Fri Mar 6 2020

NCZ001-002-018-VAZ015-071400-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-200307T1400Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
630 PM EST Fri Mar 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...The mountains of North Carolina into the Grayson 
  Highlands of Virginia.

* WHEN...Tonight through 9 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VAZ009>014-016>020-022>024-WVZ044-507-071400-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-200307T1400Z/
Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Monroe-
Eastern Greenbrier-
Including the cities of Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, 
Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle,
Lexington, Buena Vista, Union, Lewisburg, White Sulphur Springs, 
and Alderson
630 PM EST Fri Mar 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts over 45 mph 
  expected, especially on the hilltops.

* WHERE...Southeast West Virginia and portions of Virginia along 
  and west of the Blue Ridge.

* WHEN...Tonight through 9 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PW
764 
WWUS71 KRNK 070933
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
433 AM EST Sat Mar 7 2020

NCZ001-002-018-VAZ015-071400-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-200307T1400Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
433 AM EST Sat Mar 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...The mountains of North Carolina into the Grayson 
  Highlands of Virginia.

* WHEN...Until 9 AM EST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VAZ009>014-016>020-022>024-WVZ044-507-071400-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-200307T1400Z/
Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Monroe-
Eastern Greenbrier-
Including the cities of Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, 
Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle,
Lexington, Buena Vista, Union, Lewisburg, White Sulphur Springs, 
and Alderson
433 AM EST Sat Mar 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts over 45 mph 
  expected, especially on the hilltops.

* WHERE...Southeast West Virginia and portions of Virginia along 
  and west of the Blue Ridge.

* WHEN...Until 9 AM EST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 6:11 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 5, 6:11 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
611 PM EST Thu Mar 5 2020

.SYNOPSIS...
Low pressure will head northeast along the southeast U.S. coast
overnight. A cold front will cross our area late tonight into
Friday. High pressure will dominate the weather pattern this
weekend, before our next system crosses the area Monday night into
Tuesday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 600 PM EST Thursday...

Bulk of the heavier showers are tracking across central NC and
will remain south of the area this evening. Dry air over our
area will help keep us dry, but can not rule out light rain or a
sprinkle along the VA/NC border through 8 PM.

As of 200 PM EST Thursday...

During the next 24 hours, we will be dealing with two unique weather
systems. The first is an area of low pressure that will be heading
northeast along the coast of the Carolinas this evening. We have
been forecasting some light rain for the far southern and
southeastern sections of the region in association with the
northwest edge of the system's association precipitation shield.
Light sprinkles will be expected in this area heading through the
evening hours. Any light measurable rainfall will be generally
located in areas near, east, and south of Danville, VA. Any light
rain associated with this low is expected to end by midnight.

Approximately the same time as the first system exits, we will
start to feel the impacts of the next system. A fast moving
shortwave trough will head eastward through the Great Lakes region
tonight, and its associated cold front will cross our region around,
or shortly before daybreak on Friday. Look for winds to increase
behind the front from the northwest with gusts across the mountains
reaching 30 to 40 mph at most of the highest peaks and ridges.
Across the Piedmont region, gusts of 25 to 30 mph will be more common.
The combination of an upslope northwest flow and dynamics of the
shortwave through, will combine to produce measurable snowfall from
the preferred areas of southeast West Virginia, south into the
Northern Mountains of North Carolina. Currently, one region stands
out as needing a winter headline, the western section of Greenbrier
County, WV. Here, snow will start to accumulate very late tonight
and continue during the day Friday, with the greatest accumulations
at the highest elevations.  Our forecast snow numbers will take into
account a strong possibility that around one-third of Friday's
daytime snowfall will be challenged to accumulate given a relatively
warm ground and increasing March sun angle with which to contend.
Snow amounts in this area, continuing into Friday night, look to be
enough to warrant a Winter Weather Advisory with amounts across this
area averaging three inches, with isolated amounts near seven
inches. Other parts of the forecast area are expected to receive
measurable snowfall either less than advisory levels, or in too
small of a geographical area (specific peaks and ridges) to warrant
headlines.

Low temperatures tonight will range from the upper 20s to the lower
30s across the mountains with the mid to upper 30s across the
Piedmont. High temperatures on Friday will be highly influenced by
the position of the passing cold front. Little recovery from morning
lows is forecast in the west. Across the east, temperatures will
warm into the upper 40s to around 50 by mid-day, before falling
slightly during the afternoon hours.

Confidence in the above forecast scenario is moderate. Snowfall
totals is the greatest challenge, given the impact ground
temperature and sun angle may factor into the equation on Friday.

The combination of the measurable snowfall and the expected gusty
winds will also yield blowing snow. Have included this potential for
all areas where two inches or more of snow are forecast Friday
afternoon and wind gusts are forecast over 35 mph. This amounts to
the higher peaks of western Greenbrier County, WV, the Burkes Garden
area of southwest Virginia, and the area around Mount Rogers,
Virginia.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
As of 130 PM EST Thursday...

Southern stream low pressure system will be well east of our area by
Friday night as a strong shortwave trough drops in from Canada
behind the departing low pressure. This system will push a strong
cold front through the area on Friday. This will result in a
reinforcing shot of colder air and upslope snow showers for the
western slopes of West Virginia, the Mountain Empire of Virginia,
and Northwest North Carolina. Model guidance is supporting a fairly
decent upslope snow event and current thinking is the highest
accumulations will be in western Greenbrier, generally averaging in
the 2 to 4 inch range, with isolated higher amounts in the 5 to 6
inch range possible. Coating to one inch possible elsewhere, with a
possibility of an inch or two in favored areas of Tazewell County,
highest elevations of Grayson County, as well as northwest North
Carolina.

The other impact worth noting with the passage of this strong wave
are the winds. Winds will begin to increase through the day Friday,
and likely maximize Friday afternoon/night, and slowly decrease
through the day on Saturday. Right now, thinking that the highest
winds speeds will be maximized along the southern Blue Ridge from
just south of Roanoke, extending into northwest North Carolina. This
is where the strongest portion of the jet will pass, with nearly all
guidance pointing at a low-level jet in excess of 45kts. With 6-hour
pressure rises around 4-6mb, coupled with the strong low-level jet,
and strong cold air advection, will likely see some gusts to mix
down to the surface, especially at the higher elevations. Elsewhere
away from the Blue Ridge and higher elevations, still will be a
windy evening/night. Still a question on how much mixing will occur,
so will continue to monitor the situation for any needed wind
headlines.

Lows by Saturday morning will consist of widespread 20s and a few
upper teens. This will drop wind chills into the teens and single
digits across northwest North Carolina, the southern Blue Ridge and
Mountain Empire of Virginia, and much of southeast West Virginia.
Temperatures rebound in the upper 40s, low 50s for the Piedmont,
upper 30s, low 40s along and west of the Blue Ridge.

Strong high pressure quickly builds overhead for Sunday, bringing
back mild daytime temperatures in the 50s and low 60s, but still
chilly overnight with widespread 20s and 30s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 130 PM EST Thursday...

High pressure is still in command over our weather on Monday. This
high will drift east through the day Monday, returning us back to
southwest flow ahead of the next system. So fully expect warm
temperatures for the first half of the week in the upper 50s to mid
60s.

Models have slowed down the progression of the next wave moving
across the United States. The piece of energy looks to be rather
weak at this time, but will still bring back the chance of showers
and an increase in cloud cover. This cloudy and wet pattern appears
to continue through Thursday with the possibility of multiple weak
waves moving across the area area, keeping clouds and rain showers
in the forecast through the end of the period.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 610 PM EST Thursday...

VFR conditions prevail across the region, and are expected to
continue to do so through approximately 12Z/7AM Friday. Through
this time, mid to high level cloud cover will cross the region
on the northwest side of an area of low pressure heading
northeast along the southeast coast of the U.S. Some very light
rain also associated with this system may clip the area of KDAN
for a few hours early this evening, but with conditions
remaining VFR.

After 12Z/7AM Friday, northwest winds will increase with the
passage of a shortwave trough and associated surface cold front.
Gusts of 25 to 35 kts will be common across the mountains on
Friday with lesser speeds across the Piedmont of VA and NC. The
northwest flow and support from the upper feature will help
generate isolated to scattered rain and snow showers across the
mountains. Ceilings are expected to fall into the MVFR range in
this area, and there will be pockets of MVFR visibilities as
well within areas of heavier precipitation.

The wind shift to the w-nw associated with the passing front
will take place Friday around 10Z/5AM across far western
sections of the area and around 14Z/9AM across far eastern
sections of the region.

There is moderate to high confidence in the above aviation
scenario

Extended Aviation Discussion...

Upslope rain/snow showers and sub-VFR conditions will continue
across the mountains Friday afternoon and evening, and
transition to more snow showers than rain showers. This will
gradually come to an end late Friday night. Gusty northwest
winds will continue through early Saturday morning.

High pressure builds over the Saturday and Sunday with VFR
conditions and light winds.

The center of the high pressure shifts east on Monday. While VFR
conditions are still expected look for winds to increase from
the southwest and mid to high level clouds to start to build
into the region.

Monday night into Tuesday, a cold front will approach and cross
the area. This will be our next chance after Friday and Friday
night for precipitation across the region along with sub-VFR
conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...Winter Weather Advisory from 6 AM Friday to 6 AM EST Saturday
     for WVZ508.

&&

SYNOPSIS...DS
NEAR TERM...DS/RCS
SHORT TERM...BMG
LONG TERM...BMG
AVIATION...DS/RCS
Hazardous weather outlook, Mar 5, 3:18 PM EST, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
318 PM EST Thu Mar 5 2020

WVZ508-062030-
Western Greenbrier-
318 PM EST Thu Mar 5 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST
SATURDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ011>014-016>020-022>024-WVZ044-507-062030-
Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Monroe-Eastern Greenbrier-
318 PM EST Thu Mar 5 2020

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong wind gusts will be possible Friday and Saturday. Wind gusts
could reach 45 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-062030-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
318 PM EST Thu Mar 5 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009-010-015-WVZ042-043-062030-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Grayson-Mercer-
Summers-
318 PM EST Thu Mar 5 2020

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Accumulating snowfall will be possible Friday into Friday night.
Snow accumulations will be in the 1 to 2 inch range, with locally
higher amounts possible.

Strong wind gusts will also be possible Friday and Saturday. Wind
gusts could reach 45 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:19 PM ESTSpecial Weather StatementRNKCraig26 min

Nearby

Wind Advisories in Virginia, 2020Wind Advisories in North Carolina, 2020Wind Advisories in West Virginia, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.